MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 52-2029
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the surgeon that the patient was complaining of hip pain.Patient was unable to tell who performed the original procedure and where it was performed.After reviewing the patients xrays, surgeon felt the acetabular components needed to be revised.The femoral components seemed to be stable and appropriately positioned.The acetabulum was an old srom super cup.I was unable to read item and lot numbers on the implants.Unable to identify the cup, liner and peripheral screw sizes.Once the cup was removed, surgeon reamed the acetabulum to a 58, and implanted a 58mm multi-hole gription cup.A neutral 58x36mm liner was implanted and a 36mm +6 head was trailed.The hip was found to be stable and of appropriate length, so the real head was opened and implanted.The closing process began.Original implant date unknown.No surgical delay.Doi: unknown; dor: (b)(6) 2020; left hip.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a device history record (dhr) review, was not possible because the required lot code(s) was not provided.

Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10819538
Report Number1818910-2020-24393
Device Sequence Number11793340
Product Code JDI
UDI-Device Identifier10603295170808
UDI-Public10603295170808
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K920317
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-2029
Device Catalogue Number522029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIPHERAL SCREWS; PERIPHERAL SCREWS; S-ROM*HEAD FEMORAL COCR 28+6; SROM LINER; SROM SUPER CUP; PERIPHERAL SCREWS; PERIPHERAL SCREWS; S-ROM*HEAD FEMORAL COCR 28+6; SROM LINER; SROM SUPER CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR